Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Aug 26, 2017, 7:30 AM CDT for Comanche County, Cotton County, Oklahoma. It took effect at Aug 26, 2017, 2:04 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2017, 7:30 AM CDT (12:30 UTC)
- In effect from
- Aug 26, 2017, 2:04 PM CDT
- Expired
- Aug 27, 2017, 11:06 PM CDT
- In force
- 33 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Comanche County, OK, Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Cache Creek near Walters (WLTO2).
- Action stage
- 15 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
431
WGUS44 KOUN 261230
FLWOUN
Flood Warning
National Weather Service Norman OK
730 AM CDT Sat Aug 26 2017
OKC031-033-270030-
/O.NEW.KOUN.FL.W.0049.170826T2034Z-170828T0406Z/
/WLTO2.2.ER.170826T2034Z.170827T1200Z.170827T2206Z.NO/
730 AM CDT Sat Aug 26 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The East Cache Creek near Walters.
* from this afternoon to Sunday evening...or until the warning is
cancelled.
* At 6:30 AM Saturday the stage was 17.8 feet.
* Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek will rise above flood stage late
Saturday afternoon and crest near 25.5 feet mid Sunday morning. The
East Cache Creek will fall below flood stage late Sunday afternoon.
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs in southern Comanche County and
Cotton County and is accompanied by flood depths up to 5 feet with
dangerous currents.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$
OKC065-075-141-270029-
/O.NEW.KOUN.FL.W.0050.170826T1230Z-170827T1318Z/
/HEAO2.1.ER.170826T1135Z.170827T0000Z.170827T0718Z.NO/
730 AM CDT Sat Aug 26 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The North Fork Red River near Headrick.
* until Sunday morning...or until the warning is cancelled.
* At 7:00 AM Saturday the stage was 14.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The North Fork Red River will continue rising to near
15.7 feet Saturday evening. The North Fork Red River will fall
below flood stage early Sunday morning.
* Impact...At 14.0 feet...Shallow flooding or isolation of
agricultural lands and rural roads occurs in Kiowa...Jackson...
and Tillman counties. Upstream points in Kiowa County may see
flooding several hours before the crest reaches the Headrick area.
The flood crest reaches downstream points near Tipton much later.
&&
LAT...LON 3471 9921 3481 9917 3486 9912 3468 9902
3454 9911 3458 9924
$$6 follow-up statements
249
WGUS84 KOUN 261838
FLSOUN
Flood Statement
National Weather Service Norman OK
138 PM CDT Sat Aug 26 2017
OKC065-075-141-270238-
/O.EXT.KOUN.FL.W.0050.000000T0000Z-170827T2147Z/
/HEAO2.2.ER.170826T1135Z.170827T0600Z.170827T1547Z.NO/
138 PM CDT Sat Aug 26 2017
...Flood Warning extended until Sunday afternoon...
The Flood Warning continues for
The North Fork Red River near Headrick.
* until Sunday afternoon...or until the warning is cancelled.
* At 1:00 PM Saturday the stage was 15.1 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The North Fork Red River will continue rising and crest
near 16.5 feet early Sunday morning. The North Fork Red River will
fall below flood stage late Sunday morning.
* Impact...At 19.0 feet...Flooding or isolation of agricultural lands
and rural roads occurs in Kiowa...Jackson...and Tillman counties.
Upstream points in Kiowa County may see flooding several hours
before the crest reaches the Headrick area. The flood crest reaches
downstream points near Tipton much later. Flood depths approach 5
feet over some areas along the river.
&&
LAT...LON 3471 9921 3481 9917 3486 9912 3468 9902
3454 9911 3458 9924
$$
OKC031-033-270237-
/O.EXT.KOUN.FL.W.0049.170826T1904Z-170828T0452Z/
/WLTO2.2.ER.170826T1904Z.170827T1200Z.170827T2252Z.NO/
138 PM CDT Sat Aug 26 2017
...Flood Warning extended until Sunday evening...
The Flood Warning continues for
The East Cache Creek near Walters.
* until Sunday evening...or until the warning is cancelled.
* At 12:30 PM Saturday the stage was 20.7 feet.
* Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek will rise above flood stage early
Saturday afternoon and crest near 25.5 feet mid Sunday morning. The
East Cache Creek will fall below flood stage late Sunday afternoon.
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs in southern Comanche County and
Cotton County and is accompanied by flood depths up to 5 feet with
dangerous currents.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$079
WGUS84 KOUN 262120
FLSOUN
Flood Statement
National Weather Service Norman OK
420 PM CDT Sat Aug 26 2017
OKC031-033-270520-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T0918Z/
/WLTO2.2.ER.170826T1824Z.170827T1200Z.170828T0318Z.NO/
420 PM CDT Sat Aug 26 2017
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The East Cache Creek near Walters.
* until late Sunday night...or until the warning is cancelled.
* At 3:30 PM Saturday the stage was 21.7 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek will continue rising and crest near
25.5 feet mid Sunday morning. The East Cache Creek will fall below
flood stage late Sunday evening.
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs in southern Comanche County and
Cotton County and is accompanied by flood depths up to 5 feet with
dangerous currents.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$052
WGUS84 KOUN 270202
FLSOUN
Flood Statement
National Weather Service Norman OK
902 PM CDT Sat Aug 26 2017
OKC031-033-271002-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T1048Z/
/WLTO2.2.ER.170826T1824Z.170827T1200Z.170828T0448Z.NO/
902 PM CDT Sat Aug 26 2017
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The East Cache Creek near Walters.
* until late Sunday night...or until the warning is cancelled.
* At 8:30 PM Saturday the stage was 23.3 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek will continue rising and crest near
25.5 feet mid Sunday morning. The East Cache Creek will fall below
flood stage late Sunday evening.
* Impact...At 26.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs in southern Comanche County and
Cotton County and is accompanied by flood depths up to 5 feet with
dangerous currents.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$062
WGUS84 KOUN 271318
FLSOUN
Flood Statement
National Weather Service Norman OK
818 AM CDT Sun Aug 27 2017
OKC031-033-272118-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T1211Z/
/WLTO2.2.ER.170826T1824Z.170827T1030Z.170828T0611Z.NO/
818 AM CDT Sun Aug 27 2017
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The East Cache Creek near Walters
* until Monday morning...or until the warning is cancelled.
* At 7:30 AM Sunday the stage was 25.3 feet.
* Moderate flooding is occurring.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek is near crest and will begin
falling early Sunday afternoon. The East Cache Creek will fall
below flood stage early Monday morning.
* Impact...At 25.0 feet...Valley-wide flooding of croplands...
pastures...and local roads occurs in southern Comanche County and
Cotton County and is accompanied by flood depths up to 4 feet with
swift currents.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$002
WGUS84 KOUN 271844
FLSOUN
Flood Statement
National Weather Service Norman OK
144 PM CDT Sun Aug 27 2017
OKC031-033-280244-
/O.EXT.KOUN.FL.W.0049.000000T0000Z-170828T0611Z/
/WLTO2.2.ER.170826T1824Z.170827T1030Z.170828T0011Z.NO/
144 PM CDT Sun Aug 27 2017
The Flood Warning continues for
the East Cache Creek near Walters
* until late tonight...or until the warning is cancelled.
* At 12:30 PM Sunday the stage was 23.1 feet.
* Moderate flooding is occurring.
* Flood stage is 21.0 feet.
* Forecast...The East Cache Creek has crested and will continue to
fall. The East Cache Creek will fall below flood stage Sunday
evening.
&&
LAT...LON 3439 9836 3451 9846 3451 9831 3440 9823
3421 9823 3422 9837
$$703 WGUS84 KOUN 280048 FLSOUN Flood Statement National Weather Service Norman OK 748 PM CDT Sun Aug 27 2017 OKC031-033-280118- /O.CAN.KOUN.FL.W.0049.000000T0000Z-170828T0611Z/ /WLTO2.2.ER.170826T1824Z.170827T1030Z.170827T1938Z.NO/ 748 PM CDT Sun Aug 27 2017 The Flood Warning is cancelled for The East Cache Creek near Walters. * At 7 PM Sunday the stage was 15.5 feet. * Flood stage is 21.0 feet. * Forecast: The East Cache Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 26, 3:22 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 3:22 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 322 AM CDT Sat Aug 26 2017 .DISCUSSION... Scattered showers and isolated thunder will move across western Oklahoma and adjacent parts of northern Texas this morning. These showers are expected to be small in coverage and are associated with a weak exiting upper wave. Weak mid-level flow will persist over Oklahoma until early Monday when it becomes more northerly. A weak cold front will arrive early Monday from the north and bring a better, but short, chance for rain and thunderstorms over the northern half of Oklahoma, and to a lesser extent, over the south. Slightly drier air at the surface will follow with little change in temperature. Rain chances arrive mid-week to southeastern and south central Oklahoma on the northern periphery of the tropical system over eastern Texas. Adjustments are certainly expected at the end of the week given the low predictability of such systems a week in advance. Nevertheless, it is not expected to make a significant impact on southern Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 67 87 68 / 20 0 10 20 Hobart OK 84 68 87 68 / 20 0 10 10 Wichita Falls TX 87 68 88 69 / 30 0 10 0 Gage OK 85 64 88 64 / 20 0 10 30 Ponca City OK 86 66 89 67 / 10 0 10 30 Durant OK 84 70 86 68 / 30 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09
Hazardous weather outlook, Aug 26, 4:45 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 445 AM CDT Sat Aug 26 2017 OKZ004>048-050>052-TXZ083>090-270945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 445 AM CDT Sat Aug 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a chance of thunderstorms today, mainly across western and southern Oklahoma and north Texas. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will be possible across the area Sunday afternoon through Monday. There is a marginal risk of severe weather across northern Oklahoma late Sunday afternoon and Sunday evening. Storm chances return Wednesday and continue through Friday, mainly across southeastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:30 AM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 36 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.